Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 141, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 29, 2001, 2:29 AM CDT for Clark County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 2:29 AM CDT (07:29 UTC)
- Expired
- Jul 29, 2001, 3:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clark County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 290730 SVRSPI ILC023-290800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 229 AM CDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 300 AM CDT * AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF MARSHALL...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST UNION MARSHALL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3943 8777 3919 8791 3T919 8768 3942 8755 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 8:45 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 28, 8:45 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 845 PM CDT SAT JUL 28 2001 SHORT-LIVED...VERY SMALL HIT AND MISS SHOWERS CONTINUE IN THE AREA BETWEEN PEORIA...SPRINGFIELD...AD CHAMPAIGN. MORE ORGANIZED CONVECTION LIES ALONG DIFFUSE BOUNDARY THAT RUNS FROM SOUTH OF ST LOUIS TO TERRE HAUTE. PRECIPITABLE WATER ESTIMATES STILL INDICATE A VERY MOIST AIRMASS...WHICH IS CONTRIBUTING TO SOME HEALTHY INSTABILITY. WILL KEEP LIKELY POPS GOING IN THE SOUTHEAST...AND WILL PROBABLY TAKE RAIN OUT OF THE CENTRAL/NORTHERN GROUPS ONCE THE HEATING FROM THE SUN CEASES TO PROMOTE THE POP-UP SHOWERS. .04.. ILX...NONE.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:46 AM CDT | Flash Flood Warning | ILX | Lawrence, Richland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.